Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 19, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 16, 2009, 1:26 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 16, 2009, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2009, 1:26 PM PST (21:26 UTC)
- In effect from
- Nov 16, 2009, 10:00 PM PST
- Expired
- Nov 17, 2009, 3:42 AM PST
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 162126 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 226 PM MST MON NOV 16 2009 .THE COMBINATION OF INCREASING SOUTHWESTERLY WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE STRONG SOUTHERLY WINDS IN ADVANCE OF A PACIFIC SYSTEM APPROACHING THE WEST COAST. WINDS ARE EXPECTED TO PEAK EARLY TUESDAY WITH GUSTS UP TO 50 MPH POSSIBLE. IDZ007-170530- /O.NEW.KMSO.WI.Y.0019.091117T0600Z-091117T1800Z/ OROFINO/GRANGEVILLE REGION- 126 PM PST MON NOV 16 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. SOUTHERLY WINDS WILL BE DEVELOPING IN THE GRANGEVILLE AREA THIS EVENING....INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH OVERNIGHT AND INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KMSO 170507 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1007 PM MST MON NOV 16 2009 .THE COMBINATION OF INCREASING SOUTHWESTERLY WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE STRONG SOUTHERLY WINDS IN ADVANCE OF A PACIFIC SYSTEM APPROACHING THE WEST COAST. WINDS ARE EXPECTED TO PEAK EARLY TUESDAY WITH GUSTS UP TO 50 MPH POSSIBLE. IDZ007-171200- /O.CON.KMSO.WI.Y.0019.091117T0600Z-091117T1800Z/ OROFINO/GRANGEVILLE REGION- 907 PM PST MON NOV 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. SOUTHERLY WINDS WILL BE DEVELOPING IN THE GRANGEVILLE AREA THIS EVENING....INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH OVERNIGHT AND INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 171142 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 442 AM MST TUE NOV 17 2009 IDZ007-171245- /O.CAN.KMSO.WI.Y.0019.000000T0000Z-091117T1800Z/ OROFINO/GRANGEVILLE REGION- 342 AM PST TUE NOV 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CAN CELLED THE WIND ADVISORY. WINDS IN THE GRANGEVILLE AREA AND ALONG THE CAMAS PRAIRIE NEVER MATERIALIZED. THOUGH STRONG GUSTY WINDS IN THE LOWER HELLS CANYON UP TO 40 MPH AT TIMES ARE OCCURRING. THESE ARE EXPECTED TO CONTINUE THROUGH THE MORNING HOURS. STRONG SOUTH WINDS ARE STILL POSSIBLE LATER THIS MORNING IN THE GRANGEVILLE REGION...BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 16, 1:24 PM PST, 2 minutes earlier.
Area forecast discussion, Nov 16, 1:24 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
224 PM MST MON NOV 16 2009
.DISCUSSION...A LARGE SCALE TROUGH OF LOW PRESSURE WILL BE
APPROACHING THE WEST COAST DURING THE NEXT 24 HOURS. NORTH-
CENTRAL IDAHO AND WESTERN MONTANA WILL SEE INCREASING CLOUDS AS A
STRENGTHENING SOUTHWEST FLOW ALOFT MOVES MOISTURE INLAND IN
ADVANCE OF THIS SYSTEM. THE NORTHWEST CORNER OF MONTANA STANDS THE
BEST CHANCE OF MEASURABLE PRECIPITATION OVERNIGHT TONIGHT...WHILE
OTHER AREAS WILL REMAIN PRECIP-FREE. THESE WINDS ALOFT WILL
COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TO CREATE
STRONG SOUTHERLY WINDS IN THE GRANGEVILLE AREA OF NORTH-CENTRAL
IDAHO OVERNIGHT AND INTO TUESDAY MORNING. THUS...A WIND ADVISORY
HAS BEEN ISSUED FOR THE GRANGEVILLE AREA.
LATER TUESDAY AND TUESDAY NIGHT...MOISTURE AND BETTER SYNOPTIC
LIFT WILL BE MOVING OVER THE NORTHERN ROCKIES REGION. OUR BEST
CHANCE OF PRECIPITATION WILL OCCUR DURING THIS PERIOD WITH THE
PASSAGE OF A FRONTAL BOUNDARY. ALTHOUGH SOUTH WINDS ACROSS THE
GRANGEVILLE AREA WILL DECREASE BELOW WIND ADVISORY CRITERIA...WE
STILL EXPECT BREEZY CONDITIONS TO CONTINUE.
WEDNESDAY...THE COOL UPPER TROUGH WILL FINALLY MOVE ACROSS THE
INTER-MOUNTAIN REGION. THE SPLITTING NATURE OF THIS TROUGH
WOULD SUGGEST IT WILL WEAKEN AND THE PRODUCTION OF PRECIPITATION
WILL SUFFER. HOWEVER...THE ATMOSPHERE WILL BE DESTABILIZING WITH
SHOWERS EXPECTED TO DEVELOP. A COOLER AIR MASS WILL SEE SNOW
LEVELS LOWERING TO THE VALLEY FLOOR IN MANY LOCATIONS.
THURSDAY THROUGH MONDAY...THE NEXT TROUGH OF LOW PRESSURE EXPECTED
TO IMPACT THE NORTHERN ROCKIES WILL DEEPEN OFF THE PACIFIC COAST
AND SLOWLY MAKE ITS WAY EASTWARD TOWARDS THE INTER-MOUNTAIN WEST
THURSDAY. WHILE THERE ARE STILL TIMING ISSUES WITH THIS SYSTEM...A
WARM FRONTAL FEATURE LOOKS TO CROSS WESTERN MONTANA FRIDAY NIGHT
AND BRING AN INITIAL PUSH OF PRECIPITATION DURING THE OVERNIGHT
HOURS. CONDITIONS WILL TURN COLDER SATURDAY AS THE TROUGH DIGS
FURTHER SOUTH...WITH A COLD FRONT THEN CROSSING WESTERN MONTANA AND
CENTRAL IDAHO SATURDAY MORNING. ALL OF THIS ACTIVITY WILL KEEP A
WET FORECAST GOING THROUGH THE WEEKEND. DURING THIS TIME THE
UPPER LEVEL JET WILL SAG SOUTH OF THE REGION...ALLOWING FOR A
COLDER TREND IN TEMPERATURES AS WELL.
&&
.AVIATION...HIGHER CLOUDS WILL BE THICKENING AND BASES GRADUALLY
LOWERING OVERNIGHT AS PACIFIC MOISTURE STREAMS IN FROM THE
SOUTHWEST. SKY CONDITIONS SHOULD REMAIN FAVORABLE...EXCEPT
ACROSS THE FAR NORTHWEST CORNER OF MONTANA WHERE LOWER CLOUD
BASES AND PRECIPITATION COULD BE OBSCURING TERRAIN. INCREASING
SOUTHWEST WINDS ALOFT MAY RESULT IN SOME WIND SHEAR AND INCREASED
TURBULENCE TUESDAY.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY FOR
OROFINO/GRANGEVILLE REGION.
&&
SHORT TERM...MSJ
LONG TERM....ALLEGRETTO
AVIATION...MSJNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.